MAUDE Adverse Event Report: GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number EIS-HCF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that while reprocessing his olympus cf resectoscope inner sheath, the tip broke off.This event had no patient involvement.
 
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user¿s report was confirmed.The tip was found broken during the device evaluation.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Since the lot number of the subject device is unknown, device record review cannot be performed, and udi (unique device identification) and manufacturing date cannot be determined.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been most likely due to user mishandling during device reprocessing.Ceramic tip fracture had been addressed by the legal manufacturer.In march 2014, to remediate tip fracture, a design change in material and geometries of the tips has been implemented.The new tip material has been successfully validated for production release.As the lot number of the complaint is unknown, it is unknown if the device has an old or newly designed ceramic tip.As a ceramic material is brittle in nature, all ceramic tips are susceptible to fracture even though a more robust re-design has been implemented.Potential damage to distal tip is addressed in the device ifu (instructions for use, rev 99-1033_fk).The ifu states, "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects." (warnings#1, page 4); " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (warnings#3, page 4).Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction: h10 the prior medwatch report for this event erroneously claimed that "a review of the device history record found no deviations that could have caused or contributed to the reported issue." however, this was in contrast to the fact that the lot number for this device remains unknown, disallowing any performance of a device history review (dhr).For clarity, no dhr has been performed in relation to this reported event.Furthermore, it was erroneously claimed in the prior medwatch that the ".Udi (unique device identification)¿ cannot be determined." this is in direct contrast to the initial medwatch for this report, where the udi was provided.For clarity, the udi for the device associated with this event is known, and is (b)(4).

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17596449
Report Number3003790304-2023-00328
Device Sequence Number6535272
Product Code HIH
UDI-Device Identifier00821925001893
UDI-Public00821925001893
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEIS-HCF25
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/25/2023
10/30/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/05/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown